MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZTA-PT-38-34-167-W
Medical Device Problem Codes Off-Label Use (1494); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter.A patient of undisclosed gender and age underwent a tevar (thoracic endovascular aortic repair) procedure in which the zenith alpha thoracic endovascular graft proximal tapered components, was used.When the graft was unsheathed in the patient the third stent from the top would not open fully.It was constrained about fifty percent.The surgeon used a coda balloon to open the stent successfully.It was a dissection, patient had some tears in their aorta patient outcome: district manager contacted the surgeon one day post-op and surgeon confirmed the patient was doing well.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).G4) pma/510(k) p140016 investigation is still in progress this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information, regarding the patient and/or event has been received, since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers (b)(4).Summary of investigational findings: a patient of undisclosed gender and age with dissection, underwent a tevar (thoracic endovascular aortic repair).In which, zta-pt-38-34-167-w (complaint device) was used.When the graft was unsheathed in the patient, the third stent from the top would not open fully.It was constrained about fifty percent.The surgeon used a coda balloon to open the stent successfully.No additional interventions were performed, due to this occurrence.Per, the reported information, the black safety-lock knob was turned in the direction of the arrows until a slight click was felt and the blue rotation handle turned in the direction of the arrow until a stop was felt, as per ifu (instructions for use).No difficulties were experienced, during rotation of the rotation handle.The stent graft implanted in the planned target zone.There was not any part of the procedure off label or out of patient selection criteria.District manager contacted, the surgeon one day post-op and surgeon confirmed, the patient was doing well.Review of the device history record gave no indication, of the device being produced out of specification.No imaging was provided.And no device was returned.Based on the provided information, it has not been possible to establish the cause of the incomplete expansion of the stent graft.It is noted, that zta device is used for treatment of dissection.Per the ifu (instructions for use): the zta, is indicated for the endovascular treatment of patients with aneurysms or ulcers of the descending thoracic aorta.And the safety and effectiveness of the zta have not been evaluated in the patients with dissections.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key18605230
Report Number3002808486-2024-00017
Device Sequence Number9154281
Product Code MIH
UDI-Device Identifier10827002381800
UDI-Public(01)10827002381800(17)261012(10)E4460006
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZTA-PT-38-34-167-W
Device Lot NumberE4460006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown